Alert archive / Oklahoma / Special Weather Statements in 2007

Special Weather Statement, NWS Tulsa, OK

October 21, 2007Kay County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 21, 2007, 8:49 PM CDT for Kay County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 21, 2007, 8:49 PM CDT (01:49 UTC)
Expired
Oct 21, 2007, 9:45 PM CDT
In force
56 min
Issued by
NWS Tulsa, OK

County Kay County, OK

The radar

The Vance AFB radar (KVNX), 110 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 220149
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
849 PM CDT SUN OCT 21 2007

OKZ054-059-220245-
OSAGE OK-PAWNEE OK-
849 PM CDT SUN OCT 21 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OSAGE AND NORTHWESTERN PAWNEE

AT 849 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26
MILES SOUTHWEST OF APPERSON...MOVING NORTHEAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...APPERSON...
WEBB CITY AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.

LAT...LON 3641 9703 3651 9705 3658 9691 3657 9703
      3660 9707 3668 9708 3673 9704 3670 9695
      3677 9689 3680 9676 3700 9674 3701 9648
      3700 9648
TIME...MOT...LOC 0149Z 215DEG 43KT 3650 9709

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 21, 3:05 PM CDT, 5 hours 44 minutes earlier.

Area forecast discussion, Oct 21, 3:05 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
305 PM CDT SUN OCT 21 2007

.DISCUSSION...
IT WAS ANOTHER UNSEASONABLY WARM AND WINDY DAYS ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. HOWEVER...THE
WARM WEATHER IS ABOUT TO COME TO AN END AS A COLD FRONT
IS POISED TO MOVE THROUGH THE AREA. THE COLD FRONT IS
CURRENTLY LOCATED NEAR A KMCI-KPNC-KLTS LINE. THE FRONT
IS EXPECTED TO BE THROUGH MOST OF THE FORECAST BY 12Z
MONDAY. ELEVATED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP THIS EVENING IN THE WAKE OF THE FRONTAL BOUNDARY
AS STRONG ISENTROPIC LIFT DEVELOPS ACROSS THE REGION. WITH
MARGINAL ELEVATED INSTABILITY I DO EXPECT TO SEE THUNDERSTORMS
EMBEDDED WITHIN THE LARGER AREA OF SHOWERS THROUGH LATE TONIGHT.
AN ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD BE POSSIBLE
IMMEDIATELY BEHIND THE COLD FRONT LATER THIS EVENING.

THE FORECAST GETS CONSIDERABLY TRICKIER STARTING MONDAY NIGHT.
THERE IS A GREAT DEAL OF VARIANCE IN THE MODEL SOLUTIONS ON
HOW TO HANDLE THE MID-LEVEL SHORTWAVE CURRENTLY OVER
SOUTHERN COLORADO AND THE 160KT 250MB JET DRIVING IT TO THE
SOUTH. ALL THE MODELS ARE NOW CUTTING OFF THE 500 MB LOW
THAT DEVELOPS MONDAY AFTERNOON. HOWEVER...THE MODELS ARE
IN MAJOR DISAGREEMENT ON WHERE THE LOW CUTS OFF. RANGING
FROM SOUTHWEST OKLAHOMA (GFS) TO MISSISSIPPI (ECMWF) WITH
THE NAM/WRF AND UKMET IN BETWEEN. HAVE DECIDED TO GO MORE
IN LINE WITH THE OPERATIONAL GFS BECAUSE IT IS PRETTY GOOD AGREEMENT WITH
ALL THE OTHER GFS ENSEMBLE MEMBERS AND THE UKMET. SO..THIS
WILL RESULT IN A COOLER AND WETTER FORECAST THAN WE PREVIOUSLY
HAD. DUE TO THE MAJOR DISAGREEMENT OF THE MODELS...CONFIDENCE
IN THIS FORECAST IS NOT VERY HIGH. WILL KEEP POPS IN THE FORECAST
THROUGH WEDNESDAY NIGHT AS THE 500 MB LOW IS EXPECTED TO MEANDER
ACROSS NORTHERN TEXAS AND OKLAHOMA. DRIER AND WARMER IS EXPECTED
AS THE MID-LEVEL LOW PULLS OFF TO THE NORTH AND EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   49  53  42  62 /  90 100  50  30
FSM   57  58  47  62 /  40  90  80  30
MLC   51  52  43  61 /  80 100  60  30
BVO   50  54  39  62 /  90  90  40  30
FYV   51  53  41  60 /  50  90  90  30
BYV   52  54  42  60 /  40  90  90  30
MKO   53  53  45  61 /  80 100  70  30
MIO   50  52  41  61 /  80  90  50  30
F10   51  51  43  60 /  80 100  60  30
HHW   54  56  46  62 /  60  90  60  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....10
Hazardous weather outlook, Oct 21, 6:30 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT SUN OCT 21 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
630 PM CDT SUN OCT 21 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

DISCUSSION...
A COLD FRONT CONTINUES TO MOVE ACROSS THE REGION. RAIN WITH A FEW
EMBEDDED THUNDERSTORMS WILL BE POSSIBLE BEHIND THE FRONT ACROSS
NORTHEAST OKLAHOMA BEGINNING LATER THIS EVENING. THIS ACTIVITY IS
EXPECTED TO SPREAD SOUTHEAST ACROSS THE REMAINDER OF THE AREA
OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL NOT BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE RAIN AND CHANCE OF THUNDERSTORMS WILL DIMINISH FROM THE
NORTHWEST TUESDAY AND WEDNESDAY AS THE UPPER LOW PRESSURE
SYSTEM MOVES DRIFTS OFF TO THE EAST.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Oct 21, 8:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
849 PM CDT SUN OCT 21 2007

OKZ054-059-220245-
OSAGE OK-PAWNEE OK-
849 PM CDT SUN OCT 21 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OSAGE AND NORTHWESTERN PAWNEE

AT 849 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26
MILES SOUTHWEST OF APPERSON...MOVING NORTHEAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...APPERSON...
WEBB CITY AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.

LAT...LON 3641 9703 3651 9705 3658 9691 3657 9703
      3660 9707 3668 9708 3673 9704 3670 9695
      3677 9689 3680 9676 3700 9674 3701 9648
      3700 9648
TIME...MOT...LOC 0149Z 215DEG 43KT 3650 9709

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 9:37 PM CDTSpecial Weather StatementTSAOsage38 min
Oct 21, 9:47 PM CDTSpecial Weather StatementTSAPawnee58 min
Oct 21, 10:19 PM CDTSpecial Weather StatementTSAOsage41 min
Oct 21, 10:20 PM CDTSpecial Weather StatementTSAPawnee25 min
Oct 21, 10:47 PM CDTSpecial Weather StatementTSAPawnee28 min
Oct 21, 11:22 PM CDTSpecial Weather StatementTSAOsage38 min
Oct 21, 11:47 PM CDTSpecial Weather StatementTSAOsage28 min

Nearby

Special Weather Statements in Oklahoma, 2007Every special weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.